Cookies

We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.


Durham Research Online
You are in:

Similarity and commutators of matrices over principal ideal rings.

Stasinski, Alexander (2016) 'Similarity and commutators of matrices over principal ideal rings.', Transactions of the American Mathematical Society., 368 (4). pp. 2333-2354.

Abstract

We prove that if is a principal ideal ring and is a matrix with trace zero, then is a commutator, that is, for some . This generalises the corresponding result over fields due to Albert and Muckenhoupt, as well as that over due to Laffey and Reams, and as a by-product we obtain new simplified proofs of these results. We also establish a normal form for similarity classes of matrices over PIDs, generalising a result of Laffey and Reams. This normal form is a main ingredient in the proof of the result on commutators.

Item Type:Article
Full text:(AM) Accepted Manuscript
Download PDF
(509Kb)
Status:Peer-reviewed
Publisher Web site:http://dx.doi.org/10.1090/tran/6402
Publisher statement:© 2015 American Mathematical Society. First published in Transactions of the American Mathematical Society in Volume 368, Number 4, April 2016, pages 2333-2354, published by the American Mathematical Society.
Record Created:28 Oct 2014 11:35
Last Modified:01 Feb 2016 13:44

Social bookmarking: del.icio.usConnoteaBibSonomyCiteULikeFacebookTwitterExport: EndNote, Zotero | BibTex
Look up in GoogleScholar | Find in a UK Library